Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 1, NWS San Angelo, TX

January 1, 200613 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 1, 2006, 12:30 PM CST for 13 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2006, 12:30 PM CST (18:30 UTC)
Expired
Jan 1, 2006, 7:00 PM CST
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Irion County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, San Saba County, TX, Schleicher County, TX, Sutton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 61 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 1, 11:11 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 1, 11:11 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1111 AM CST SUN JAN 1 2006

.AVIATION...
AIRPORT WEATHER WARNING WAS ISSUED FOR ABILENE REGIONAL AIRPORT
FOR THIS AFTERNOON ANTICIPATING WIND GUSTS OVER 35 KNOTS. WINDS
THIS AFTERNOON WILL BE 20 TO 30 KNOTS ACROSS MOST AIRPORTS IN WEST
CENTRAL TEXAS...WITH GUSTS OVER 35 KNOTS. WINDS TO DIMINISH AROUND SUNSET.

&&

.PREV DISCUSSION... (ISSUED 536 AM CST SUN JAN 1 2006)

AVIATION...
EXPECT VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR
THE NEXT 24 HOURS. STRONG WEST TO SOUTHWEST WINDS WILL BEGIN LATER
THIS MORNING AND CONTINUE THROUGH SUNSET.

23/HUBER

PREV DISCUSSION... (ISSUED 311 AM CST SUN JAN 1 2006)

SHORT TERM...
UPPER TROUGH WAS PUSHING THROUGH NEW MEXICO THIS MORNING. FIRE
WEATHER WILL CONTINUE TO BE THE MAIN STORY TODAY AS SURFACE
TROUGH/LOW TIGHTENS AHEAD OF UPPER LOW. CENTER OF SURFACE LOW
MOVES ACROSS NORTHERN OKLAHOMA/SOUTHERN KANSAS TODAY.

RED FLAG WARNINGS (ACROSS THE COUNTY WARNING AREA) AND WIND
ADVISORIES (BIG COUNTRY AND N CONCHO VALLEY) TODAY LOOK GOOD. SJT
VAD SHOWS 40 KNOTS AT THE LOWEST GATES AT 9Z AND SURFACE GRADIENTS
WILL CONTINUE TO TIGHTEN DURING THE DAY. GFS MOS GUIDANCE OF 30
KTS SUSTAINED AT KABI LOOKS GOOD. GFS MOS DEW POINTS CONTINUE TO
BE 10-15 DEGREES TOO HIGH...AND WENT WITH DEW POINTS IN THE TEENS
AND LOWER 20S THIS AFTERNOON.

WINDS MAY NOT DECOUPLE COMPLETELY TONIGHT AS GFS INDICATES 45 TO
50 KTS 850 HGT AT 6Z/02. DEPENDING ON THE AMOUNT OF DECOUPLING
MAY SEE SOME LOW LEVEL WIND SHEAR FOR AVIATION CONCERNS AGAIN
TONIGHT AT KSJT AND KABI. FOR TEMPERATURES...WENT A LITTLE BELOW MAV
GUIDANCE FOR SAN ANGELO AND JUNCTION WHERE WINDS MORE LIKELY TO
DECOUPLE LATER TONIGHT.

LONG TERM...
LIGHTER SOUTHWEST/WEST WINDS FOR MONDAY AS A WEAK SURFACE RIDGE
BUILDS IN. DEW POINTS IN GFS MAV CONTINUE TO BE TO HIGH...AND
KEPT DEW POINTS IN THE 20S...WHICH WERE ALREADY IN THE GRIDS.
FIRE DANGER LOOKS ELEVATED ON TUESDAY WITH DEVELOPING SURFACE
TROUGH AND LOWER RH VALUES...BUT WINDS LOOK TO REMAIN BELOW RED
FLAG CRITERIA. A COLD FRONT MOVES THROUGH WEDNESDAY WITH A WEAK
SECONDARY PUSH OF COLD AIR THURSDAY NIGHT. GFS HAS ANOTHER SURFACE
TROUGH DEVELOPING THIS WEEKEND...BUT WINDS AT THIS TIME DONT LOOK
TOO EXTREME. CONFIDENCE IN WINDS THIS FAR OUT HOWEVER IS LOW. IN
GENERAL...PUT COOLER LOWS THAN GFS MAV GUIDANCE DUE TO DRY ATMOSPHERE
AND EXPECTED STRONG RADIATIONAL NIGHTTIME COOLING.

SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND
TOM GREEN.

WIND ADVISORY FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR THE FOLLOWING
ZONES: CALLAHAN...COKE...FISHER...HASKELL...JONES...NOLAN...
RUNNELS...SHACKELFORD...STERLING...TAYLOR...AND THROCKMORTON.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER...
HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD...
NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD...
STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN.

WIND ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
CALLAHAN...COKE...FISHER...HASKELL...JONES...NOLAN...RUNNELS...
SHACKELFORD...STERLING...TAYLOR...AND THROCKMORTON.

&&

99/99/99
Hazardous weather outlook, Jan 1, 5:03 AM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
503 AM CST SUN JAN 1 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-021115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
503 AM CST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

EXTREME WILDFIRE DANGER WILL BEGIN ACROSS WEST CENTRAL TEXAS LATER
THIS MORNING AND CONTINUE THIS AFTERNOON UNTIL WINDS DIMINISH AROUND
SUNSET. VERY STRONG WINDS...COMBINE WITH EXTREMELY LOW RELATIVE
HUMIDITIES...WILL PRODUCE CONDITIONS ACROSS WEST CENTRAL TEXAS
TODAY WHERE WILDFIRES WILL SPREAD EXPLOSIVELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED FIRE DANGER WILL CONTINUE THROUGH THE END OF THE WEEK
WITH NO RAIN AND EXTREMELY LOW FUEL MOISTURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

In the hours before

Special weather statement, Jan 1, 10:49 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1049 AM CST SUN JAN 1 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012300-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
1049 AM CST SUN JAN 1 2006

...WILDLAND FIRE DANGER TO REMAIN ELEVATED THROUGH EARLY THIS WEEK...

THE TEXAS FOREST SERVICE HAS DECLARED A HIGH RISK OF ACCIDENTAL
FIRES BECAUSE OF THE EXTREME DROUGHT CONDITIONS ACROSS MUCH OF
THE STATE COUPLED WITH THE BUSY NEW YEARS HOLIDAY WEEKEND.

FOR WEST CENTRAL TEXAS...THE COMBINATION OF INCREASED WINDS AND
VERY DRY AIR WILL RESULT IN AN ELEVATED WILDLAND FIRE DANGER RISK
THROUGH EARLY THIS WEEK. THE HIGHEST FIRE DANGER THREAT WILL BE
TODAY...WHEN A STRONG UPPER LEVEL DISTURBANCE MOVES INTO THE
SOUTHERN PLAINS. RED FLAG WARNINGS FOR FIRE WEATHER ARE IN EFFECT
FOR MOST OF TEXAS AND OKLAHOMA TODAY.

DROUGHT INDICES ARE AT RECORD OR NEAR RECORD LEVELS AND MORE THAN
75 PERCENT OF TEXAS COUNTIES HAVE ISSUED BURN BANS. TO STOP
DISASTROUS WILDFIRES...THE TEXAS FOREST SERVICE AND THE GOVERNORS
DIVISION OF EMERGENCY MANAGEMENT REMIND YOU OF THE FOLLOWING...

IT HAS BEEN WINDY AND UNSEASONABLY WARM AND DRY. HELP PREVENT
DEADLY WILDFIRES. DO NOT USE FIREWORKS OR BURN TRASH. DO NOT THROW
BURNING CIGARETTES ON THE GROUND. REMEMBER TOO THAT ACCIDENTAL
FIRES CAN START FROM MACHINERY AND MOTOR VEHICLES.

IF A WILDFIRE ESCAPES AN INITIAL ATTACK...RESIDENTS ARE ADVISED TO
EVACUATE IMMEDIATELY FOR A SAFE ZONE. MAYORS AND OR COUNTY JUDGES
HAVE THE AUTHORITY TO DEMAND MANDATORY EVACUATING WITHIN TEXAS.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.